MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22633
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe - electrosurgical generator - unknown model.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During the evaluation of the returned device the handle was manipulated and the snare head would advance and retract without any difficulty.The device was visually inspected and two kinks were observed in the drive wire.The first kink was at 190.5 cm and the second kink at 222.7 cm from the base of the handle.The kinks in the drive wire could have possibly contributed as to why the user felt the device sticking when opening/closing the snare.The snare was then placed down an olympus 2.8 mm channel endoscope.The endoscope was then placed in a curved position.The handle of the snare was manipulated and the snare head would advance and retract with no resistance observed.An additional functional test was performed by using an active cord from our lab stock.The active cord connected easily and remained securely connected.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.The device was connected to a valley lab generator and power was applied.The snare cut the simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use contains the following information to assist with proper set-up and use of the device: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." "fully retract and extend snare to confirm smooth operation of device." prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure the physician used a cook acusnare polypectomy snare soft.The snare was sticking on opening and closing.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6990655
Report Number1037905-2017-00664
Device Sequence Number19111785
Product Code KNS
UDI-Device Identifier00827002226333
UDI-Public(01)00827002226333(17)200912(10)W3915474
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22633
Device Catalogue NumberSASM-1-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1